Q. My vomit was yellow after I drank alcohol. Is it a sign of permanent liver damage?

Answered by
Dr. Jaydeep Tripathy
and medically reviewed by iCliniq medical review team.
Published on Nov 02, 2019 and last reviewed on: Nov 06, 2019

Hello doctor,

I am 44 years old. I consumed alcohol (whiskey) last Friday, about 20 ounces over 5 hours. I do not drink often. I had my dinner after taking alcohol. The next day morning I vomited, it was yellow and no food. An hour later, I vomited again, it was green and no food. I have no diarrhea, no jaundice, no bloodshot eyes. Three days later, I have no appetite. Still, I am eating and having bowel movements. I am having an unpleasant odor in my underarms and having mild sweat constantly. Did I permanantly damaged my liver?

Dr. Jaydeep Tripathy

Family Physician General Practitioner
#

Hello,

Welcome to icliniq.com.

You consumed a lot of alcohol, very close to the toxic level, and hence you have developed alcohol-induced gastritis.

You cannot permanently damage your liver by binge drinking once. However, if you keep drinking frequently, you will develop fatty liver which later on will progress to liver cirrhosis. So try to reduce your drink in the future.

This recovery will take a few days. I will advise you the following medicines. If you do not get better in two to three days, then you can consult a doctor and he will suggest some tests. 1) Pan 40 (Pantoprazole), one tablet in the morning before breakfast for seven days.

2) Sucralfate syrup 15 ml twice daily after food.

3) Any multivitamin which has B6, and B12 mainly.

4) Syrup Silymarin two teaspoons once daily before sleeping. This will help in improving your liver function.

I hope this helps.

Also Read Answers From:

Related Questions & Answers


Is Pantoprazole allergy something to be concerned about?

Query: Hello doctor, I had indigestion problems last month and I was given a Pan 40 injection in a 24/7 hospital in my locality. The moment I was given the injection, my body developed rashes, redness, and itching. My doctor immediately gave Avil injection after which rashes and redness subsided. Two days...  Read Full >>


Dr. Salah Saad Shoman
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have gone through your question and I understand your concerns but yes Pantoprazole allergy is a permanent condition that you will need to report to any doctor you visit before prescribing medications. Also, this allergy is nothing to worry about as long as you av...  Read Full

Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

Query: Hello doctor, I am on 40 mg Pantoprazole twice a day for GERD. I just took 50 mg Voltaren for a bad back and I am worried sick. I checked online and it said no drug interactions. I have not yet taken my nightly dose of Pantoprazole, should I not take it?  Read Full >>


Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your query. There are no drug interactions between Pantoprozole and Diclofenac (Voltaren). In fact, anyone who takes painkillers like Diclofenac has to take Pantoprazole to prevent Diclofenac-induced gastritis. So, relax and take the regular dose of Pa...  Read Full

Why am I having abdominal burning, throat pain, and diarrhea after alcohol drinking?

Query: Hello doctor,I saw a doctor for abdominal burning and pain in the throat after one night of drinking alcohol. She said I had gastritis but I did not say I had diarrhea as well. What shall I do? Currently, I am taking Lansoprazole.  Read Full >>


Dr. Noushif M
Surgical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. The current medicine will help in improving diarrhea as well, if associated with gastritis. Take the medicine for at least a week. Try to be on a bland soft diet for the next few days. For more information consult a medical gastroenterologist online --> https://www...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.